Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 29, 2015, 3:13 AM EDT for Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2015, 3:13 AM EDT (07:13 UTC)
- Expired
- Apr 29, 2015, 4:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
721
WWUS82 KMFL 290713
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 AM EDT WED APR 29 2015
FLZ174-290800-
FAR SOUTH MIAMI-DADE COUNTY FL-
313 AM EDT WED APR 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 400 AM EDT...
* AT 313 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
FLAMINGO...OR NEAR FLAMINGO...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2519 8080 2519 8078 2520 8081 2522 8081
2525 8086 2539 8075 2533 8050 2520 8072
2521 8074 2519 8075 2519 8073 2518 8076
2517 8077
TIME...MOT...LOC 0713Z 224DEG 12KT 2521 8086
$$
KONARIKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 29, 1:52 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 29, 1:52 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 152 AM EDT WED APR 29 2015 .AVIATION... WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEASTWARD ACROSS THE GULF WATERS WITH ADDITIONAL ACTIVITY ACROSS THE PENINSULA AND ATLANTIC WATERS. THERE IS A WELL ORGANIZED CLUSTER OF THUNDERSTORMS TO THE NORTHWEST OF NAPLES ABOUT 60 TO 80 MILES OFF SHORE. THIS AREA OF CONVECTION HAS BEEN MOVING STEADILY ACROSS THE EASTERN GULF. BASED ON ITS CURRENT SPEED THUNDERSTORMS COULD APPROACH TERMINAL KAPF AROUND 07Z WITH VCTS ASSIGNED AT THAT TIME AND A TEMPO GROUP TO 11Z...PERIODS OF SUB-VFR TO IFR CONDITIONS ARE POSSIBLE DURING THIS PERIOD. FOR THE EAST COAST TERMINALS...CURRENTLY VCSH ASSIGNED WITH VCTS ASSIGNED IN THE 08Z TO 09Z TIME FRAME WITH PERIODS OF SUB-VFR TO BRIEF PERIODS OF IFR CONDITIONS POSSIBLE FROM 08Z TO 12Z WITH TEMPO GROUPS FOR THAT PERIOD. WIDESPREAD CONVECTION IS EXPECTED AHEAD OF A COLD FRONT IN THE EASTERN GULF WITH SHOWERS AND THUNDERSTORMS LIKELY DURING THE MID-MORNING HOURS INTO THE AFTERNOON HOURS...WITH THE WIND FORECAST UNCERTAIN DUE TO CURRENT CONVECTION AND ADDITIONAL CONVECTION. 60 && .PREV DISCUSSION... /ISSUED 901 PM EDT TUE APR 28 2015/ UPDATE 2... A CLUSTER OF STORMS HAVE DEVELOPED OVER THE EASTERN GULF OF MEXICO THIS EVENING WITH A SHORT WAVE. THE SHORT WAVE WILL BE MOVING SOUTHEAST AND THROUGH SOUTH FLORIDA LATE TONIGHT BRINGING THE CLUSTER OF STORMS THROUGH THE AREA. THEREFORE...THE POPS WILL BE ON AN INCREASE LATE TONIGHT FROM WEST TO EAST ACROSS SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME STRONG ESPECIALLY OVER THE WEST COAST METRO AREAS AND THE GULF WATERS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL. THEREFORE...STRONG STORMS WILL CONTINUE TO BE MENTION IN THE HWO FOR TONIGHT OVER SOUTH FLORIDA. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED AT THIS TIME. PREV DISCUSSION... /ISSUED 755 PM EDT TUE APR 28 2015/ AVIATION... NEXT ROUND OF CONVECTION LIES OVER THE GULF OF MEXICO. WE ARE TRACKING THIS AND THIS ACTIVITY LOOKS TO MAKE ITS WAY TO OUR GULF COAST SOMETIME AFTER MIDNIGHT AND THEN TRACKING EAST FROM THERE. TIMING AND STRENGTH UNCERTAIN BUT FELT THIS WARRANTED AT LEAST VCTS FOR ALL TERMINALS OVERNIGHT. BY DAYBREAK WED AND THROUGH THE MORNING-AFTERNOON, IT COULD BE QUITE ACTIVE...SO HAVE PLACED PROB OF TSRA/MVFR AND GUSTY WINDS FOR ALL TERMINALS. IFR AND STRONGER WIND GUSTS ARE POSSIBLE...BUT THAT WOULD BE BRIEF. /GREGORIA PREV DISCUSSION... /ISSUED 553 PM EDT TUE APR 28 2015/ UPDATE... THE STORMS THAT HAS BEEN AFFECTING SOUTH FLORIDA THIS AFTERNOON HAS MOSTLY MOVED INTO THE ATLANTIC WATERS EARLY THIS EVENING. THE ONLY STORM THREAT LEFT FOR THE EARLY EVENING HOURS IS OVER SOUTHERN MIAMI-DADE COUNTY. THEREFORE...THE WEATHER OVER THE NORTHERN AREA OF SOUTH FLORIDA HAS BEEN REMOVED FOR THIS EVENING WITH THE SOUTHERN AREAS SEEING A REDUCED IN POPS. UPDATE...54/BNB PREV DISCUSSION... /ISSUED 301 PM EDT TUE APR 28 2015/ DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON WITH FREQUENT LIGHTNING AND DAMAGING WINDS BEING THE MAIN THREATS. MAIN CONCERN AS OF THIS AFTERNOON IS THE POTENTIAL FOR FURTHER DEVELOPMENT ACROSS EXTREME SOUTHERN FLORIDA IN A REGION THAT IS UNSTABLE AND UNCAPPED. ONGOING CONVECTION ACROSS THE INTERIOR AND FURTHER WEST IN THE GULF OF MEXICO COULD PROPAGATE INTO THIS REGION OVER THE NEXT FEW HOURS. THESE FACTORS COMBINED WITH OUTFLOW BOUNDARIES FROM CONVECTION ACROSS PALM BEACH AND BROWARD COUNTIES...ALONG WITH A CONTINUED DEEP MOIST LAYER COULD KEEP THINGS GOING THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. SOUTHWEST SURFACE FLOW WILL INCREASE INTO WEDNESDAY AS THE FRONT EDGES TO THE NORTH AS A WARM FRONT. THIS WILL ALLOW PWAT VALUES TO SURGE TO 2+ INCHES ACROSS MUCH OF THE AREA. AS THE SURFACE LOW CROSSES THE BIG BEND REGION AND BACK OUT INTO THE ATLANTIC WATERS...IT WILL DRAG A COLD FRONT INTO THE AREA LATE WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND PUSH ACROSS SOUTH FLORIDA WEDNESDAY MORNING AND AFTERNOON. WITH DEEP MOISTURE IN PLACE...BELIEVE COVERAGE SHOULD BE RATHER EXTENSIVE. CLOUDINESS IN PLACE COULD AGAIN HAMPER INSOLATION AND THUS MITIGATE STORM SEVERITY THROUGH THE DAY. HOWEVER...FORCING ALONG THE FRONT AIDED BY DEEP LAYER SHEAR VALUES OF 40+ KTS SHOULD CONTRIBUTE TO ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. MAIN THREATS SHOULD BE DAMAGING WINDS AND SMALL HAIL. THE FRONT SHOULD CLEAR THE AREA OVERNIGHT WEDNESDAY INTO THURSDAY TAKING THE HEAVIER SHOWERS AND THUNDERSTORMS WITH IT. RELATIVELY COOLER AIR SHOULD THEN FILTER INTO SOUTH FLORIDA IN THE WAKE OF THE FRONT WITH HIGH TEMPERATURES THURSDAY ONLY REACHING THE MID 80S ACROSS THE METRO AREAS. A FEW SHOWERS WILL BE POSSIBLE THURSDAY DUE MAINLY TO LINGERING OVERRUNNING MOISTURE. MODELS ARE THEN CONSISTENT SURGING A NORTHERN STREAM H5 SHORTWAVE TROUGH SOUTHWARD FROM THE GREAT LAKES AND INTO THE CAROLINAS. THIS WILL ALLOW A DRY COLD FRONT TO PUSH THROUGH SOUTH FLORIDA FRIDAY MORNING...USHERING IN A DRIER AND MORE MILD PATTERN THAT SHOULD LAST THROUGH THE WEEKEND. MOISTURE IS THEN EXPECTED TO RETURN LATE SUNDAY INTO MONDAY AS STRONG HIGH PRESSURE BEHIND THIS FRONT PUSHES TO THE EAST AND INTO THE WESTERN ATLANTIC. THIS WILL ALLOW A MORE EASTERLY FLOW REGIME TO PREVAIL FOR THE FIRST PART OF NEXT WEEK. AVIATION... CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS SOUTH FLORIDA THIS AFTERNOON AND FOR THIS REASON PLACED TEMPO GROUPS IN FOR ALL TERMINALS. THE CONVECTION WILL DIMINISH TOWARDS SUNSET BUT WITH LOW PRESSURE REMAINING IN THE GULF OF MEXICO, SUB-VFR CEILINGS ARE POSSIBLE THROUGH THE NIGHT WITH A FEW LINGERING SHOWERS. A COLD FRONT WILL THEN APPROACH SOUTH FLORIDA ON WEDNESDAY WITH POSSIBLE THUNDERSTORMS REDEVELOPING IN THE AREA SO INCLUDED VCTS AFT 13Z. MARINE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WATERS THROUGH WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST AND MOVES THROUGH THE AREA. WINDS WILL INCREASE OUT OF THE SOUTHWEST ON WEDNESDAY LIKELY EXCEEDING SCA CRITERIA...WITH A CORRESPONDING INCREASE IN SEAS. WINDS WILL THEN SHIFT TO THE NORTHWEST ON FRIDAY AS A DRY FRONT PUSHES THROUGH THE AREA. AS ALWAYS...WINDS AND SEAS WILL BE HIGHER IN ANY THUNDERSTORMS THAT DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 72 84 65 / 70 20 20 10 FORT LAUDERDALE 90 74 85 68 / 70 20 30 10 MIAMI 89 74 84 69 / 80 20 30 20 NAPLES 87 74 85 67 / 90 10 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...60/BD
Hazardous weather outlook, Apr 28, 8:33 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 833 PM EDT TUE APR 28 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 833 PM EDT TUE APR 28 2015 ...FEW THUNDERSTORMS WITH GUSTY WINDS POSSIBLE OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE OVERNIGHT ACROSS SOUTH FLORIDA...MOVING ONSHORE THE GULF COAST SHORTLY AFTER MIDNIGHT...THEN SPREADING EASTWARD OVERNIGHT. WIND: THUNDERSTORMS COULD CONTAIN GUSTY WINDS WITH A MARGINAL RISK OF SEVERE WIND GUSTS OF AROUND 60 MPH ALONG THE GULF COAST. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE ELSEWHERE. WATERSPOUTS: THERE IS A RISK OF WATERSPOUTS ACROSS THE GULF WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND SEVERE THUNDERSTORMS CANNOT BE RULED OUT. AN ELEVATED RISK FOR RIP CURRENTS EXISTS FOR THE GULF BEACHES WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY ACROSS THE ATLANTIC WATERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Apr 28, 11:14 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1114 PM EDT TUE APR 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM WATER SPOUT 9 NNW CANAL POINT 26.99N 80.66W
04/28/2015 AMZ610 FL STORM CHASER
PHOTO DEPICTS WATER SPOUT ABOUT 3 MILES WEST OF PORT
MAYACA. FUNNEL WAS ON WATER FOR ABOUT 2 MINUTES.
&&
EVENT NUMBER MFL1500051
KONARIKSpecial weather statement, Apr 29, 3:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 AM EDT WED APR 29 2015
FLZ174-290800-
FAR SOUTH MIAMI-DADE COUNTY FL-
313 AM EDT WED APR 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 400 AM EDT...
* AT 313 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
FLAMINGO...OR NEAR FLAMINGO...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2519 8080 2519 8078 2520 8081 2522 8081
2525 8086 2539 8075 2533 8050 2520 8072
2521 8074 2519 8075 2519 8073 2518 8076
2517 8077
TIME...MOT...LOC 0713Z 224DEG 12KT 2521 8086
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:04 AM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 29, 3:39 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Apr 29, 3:42 AM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 29, 4:02 AM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Apr 29, 4:05 AM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 29, 4:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 29, 4:49 AM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 29, 4:53 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Apr 29, 4:56 AM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 29, 5:09 AM EDT | Special Marine Warning | MFL | 51 min | |
| Apr 29, 5:28 AM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Apr 29, 5:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 29, 6:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Apr 29, 6:30 AM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 29, 7:13 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 29, 6:43 PM EDT | Special Weather Statement | MFL | Martin | 32 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.